Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 7:22 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 7:22 PM CDT (00:22 UTC)
- Expired
- Mar 27, 2017, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 155 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:25 PM CDT | HAIL 1.75 | 2 E Waynesboro, TN | PUBLIC REPORTED GOLF BALL SIZE HAIL JUST EAST OF WAYNESBORO |
| Mar 27, 7:57 PM CDT | TSTM WND DMG | 7 Sw Lawrenceburg, TN | IMAGE OF A TREE THAT FELL ON A STORAGE BUILDING. TIME ESTIMATED BASED ON RADAR. |
| Mar 27, 7:58 PM CDT | TSTM WND DMG | 7 Ssw Lawrenceburg, TN | IMAGES OF A VEHICLE FLIPPED AND METAL ROOF DAMAGE AT PURCELL/S WRECKER SERVICE. TIME ESTIMATED BASED ON RADAR. |
| Mar 27, 7:59 PM CDT | TSTM WND DMG | 7 Ssw Lawrenceburg, TN | TREE DOWN JUST SOUTH AND EAST OF HIGHWAY 43 AND OLD FLORENCE PULASKI ROAD. |
| Mar 27, 8:03 PM CDT | HAIL 0.88 | Lawrenceburg, TN | NICKEL SIZE HAIL REPORTED FROM LAWRENCEBURG TO LEOMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WUUS54 KOHX 280022
SVROHX
TNC099-181-280100-
/O.NEW.KOHX.SV.W.0092.170328T0022Z-170328T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
722 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 800 PM CDT
* At 722 PM CDT, a severe thunderstorm was located near Collinwood,
or near Waynesboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Leoma, Westpoint and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3511 8799 3529 8798 3530 8800 3539 8801
3529 8722 3500 8722
TIME...MOT...LOC 0022Z 283DEG 31KT 3524 8770
HAIL...1.00IN
WIND...60MPH
$$
Barnwell1 follow-up statement
730
WWUS54 KOHX 280047
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
747 PM CDT MON MAR 27 2017
TNC099-181-280100-
/O.CON.KOHX.SV.W.0092.000000T0000Z-170328T0100Z/
Wayne TN-Lawrence TN-
747 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN WAYNE AND LAWRENCE COUNTIES...
At 747 PM CDT, a severe thunderstorm was located near Lawrenceburg,
moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Loretto, Collinwood, St. Joseph, Leoma, Westpoint and
Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3511 8799 3520 8798 3534 8759 3529 8722
3500 8722
TIME...MOT...LOC 0047Z 283DEG 31KT 3519 8744
HAIL...0.88IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:46 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 27, 6:46 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 646 PM CDT Mon Mar 27 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Main severe weather threat right now is over our southern-most counties, where a tornado warning remains in effect until 7 pm for Lewis County, as well as parts of Maury and Hickman Counties. Meanwhile, atmosphere over northwestern Middle has stabilized, and have canceled four counties in our northwest from Severe Weather Watch 089. && .AVIATION... 00Z TAF DISCUSSION. BNA/CKV/CSV...Initial line of storms is now affecting the Cumberland Plateau with a second line of storms trailing from Nashville southwestward into West Tennessee. Look for storms to affect BNA & CKV through the early evening, and CSV through late evening. Once these storms clear the mid state, we will be rain- free during the overnight period through tomorrow. Look for low ceilings to develop toward morning as wrap-around moisture enters the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Local storm report, Mar 27, 6:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 W LINDEN 35.61N 87.86W
03/27/2017 M1.00 INCH PERRY TN AMATEUR RADIO
QUARTER SIZE HAIL ONGOING.
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER OHX1700349
MR3Local storm report, Mar 27, 6:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 6 WNW HOHENWALD 35.58N 87.66W
03/27/2017 PERRY TN TRAINED SPOTTER
HWY 412 BLOCKED FROM DAMAGE. POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1700350
MR3Local storm report, Mar 27, 6:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1700351
MR3Local storm report, Mar 27, 6:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 5 NW HOHENWALD 35.60N 87.62W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
POSSIBLE TORNADO.
&&
CORRECTED LOCATION
EVENT NUMBER OHX1700351
MR3Special weather statement, Mar 27, 7:00 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
700 PM CDT MON MAR 27 2017
TNZ058-060-093>095-280045-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-
700 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...
SOUTHWESTERN MAURY...NORTHERN LAWRENCE AND NORTHWESTERN GILES
COUNTIES UNTIL 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hohenwald, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Pulaski, Hohenwald, Mount Pleasant, Summertown,
Ethridge, Lynnville, Gordonsburg, Henryville and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee. A severe thunderstorm watch also remains in effect
until 1000 PM CDT for Middle Tennessee.
LAT...LON 3541 8783 3560 8753 3550 8691 3545 8693
3546 8694 3545 8695 3542 8696 3542 8694
3541 8694 3517 8702
TIME...MOT...LOC 0000Z 277DEG 36KT 3545 8754
BarnwellLocal storm report, Mar 27, 7:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 N HOHENWALD 35.58N 87.56W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON A HOUSE ON KEETON DR.
&&
EVENT NUMBER OHX1700352
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:00 PM CDT | Special Weather Statement | OHX | Giles, Lewis | 45 min |
| Mar 27, 7:14 PM CDT | Tornado Warning | OHX | Wayne | 31 min |
| Mar 27, 7:45 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 45 min |
| Mar 27, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.